| Model Number |
1DLMCP04 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2014 whereby a gore® dualmesh® plus biomaterial was implanted.It was reported the patient alleges the following injuries: mesh became loose requiring revision and additional mesh (b)(6) 2017.Additional event specific information was not provided.
Additional Manufacturer Narrative
Updated results code.Conclusion code remains unchanged.
Additional Manufacturer Narrative
D4: updated lot #, catalog #, expiration date, di #.G5: updated combo product field, added pma/510k #.H4: added device manufacture date.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: [missing records: records for hernia repair, previously placed mesh were not provided.] (b)(6) 2014: (b)(6) medical center.(b)(6) md.Operative report.Preoperative diagnosis: ventral hernia.Postoperative diagnosis: ventral hernia.Anesthesia: general.Procedure: laparoscopic repair of ventral hernia with 15 x 19 cm gore-tex dual mesh plus patch.Estimated blood loss: 50 cc.Complications: none.Drains: none.Preoperative evaluation: quentin johnson has a complicated history relative to a right lower quadrant incisional hernia that had been repaired several years ago.It was the result of an appendectomy that subsequently developed an incisional hernia.It was repaired in lake charles, louisiana, and subsequently recurred.He was referred to me and has undergone 2 subsequent laparoscopic repairs using polypropylene and though he continues to have pain in this area, this hernia has on physical examination and radiographically remained repaired.Since that time however, he has developed a periumbilical ventral hernia that is outside the boundaries of previously placed mesh.He is being taken to the operating room for laparoscopic repair.Procedure in detail: ¿after adequate premedication and after the patient had received appropriate preoperative antibiotics and dvt prophylaxis, he was taken to the operating room where a general anesthetic by way of endotracheal intubation was carried out by the anesthesia department.The patient has sequential compression devices placed on his lower extremities, and his abdomen was prepped and draped in sterile fashion to include and [sic] ioban drape.A skin incision was made through an old left upper quadrant incision and using a 5 mm non-bladed trocar, the abdomen was entered under direct vision.It was insufflated with carbon dioxide gas.There were moderate adhesions surrounding the new hernia and significant adhesions involving the previous repairs in the right lower quadrant.A second 5 mm trocar was placed in the left lower quadrant.Using a harmonic scalpel, the falciform ligament and omental adhesions were taken down exposing the right upper quadrant where a third 5 mm trocar was placed.We then spent some time taking down the adhesions around the new hernia.I also took the liberty to take down most of the adhesions adhered to the underside of his previous repair, although there was 1 loop of small bowel that was densely adhered to the polypropylene in the right upper quadrant that was not taken down.I plan to use a 15 x 19 cm gore-tex dual mesh plus patch.Stay sutures were placed in the midportion of the long axis of the patch.It was rolled up and pulled into the abdominal cavity through the right upper quadrant incision.It was then opened, and the 2 sutures were placed in the midline using the gore-tex suture passer bridging normal fascia and, in fact, including some patch on the inferior aspect from his previous repair.Once the patch was up against the abdominal wall, it was further secured using a protack with tacks being placed about a centimeter apart around the perimeter of the patch and a 2nd row of tacks being placed about 3-4 cm apart.Six additional sutures were placed, 3 on each side, a cvo gore-tex.The sutures that were placed to the right of the midline included mesh from previous repairs.The sutures left of the midline did not include old patch.Once the patch was secured in place, the abdomen was carefully examined.There was excellent hemostasis, no evidence of bowel injury.The abdomen was desufflated, and the trocars were removed.The skin incisions were closed with 4-0 monocryl in a subcuticular fashion.Steri-strips and a sterile dressing were applied.The patient tolerated the procedure well and returned to the recovery room with stable vital signs.¿ (b)(6) 2014: our lady of the lake regional medical center.Implant sticker.Gore dualmesh® plus biomaterial, ref catalogue number: 1dlmcp04.Lot batch code: [illegible]2704076.W.L.Gore & associates.The records confirm a gore® dualmesh® plus biomaterial (1dlmcp04/[illegible]2704076) was implanted during the procedure.(b)(6) 2015: (b)(6) medical center.(b)(6) md.Operative report.Resident: dr.Ben robichaux.Preoperative diagnosis: right upper quadrant abdominal wall pain.Postoperative diagnosis: right upper quadrant abdominal wall pain.Procedure performed: diagnostic laparoscopy with removal of transfascial sutures x 3 ad a protacks x 6 with retacking of gore-tex mash with secure strap.Anesthesia: general.Drains, packs, or catheters: none.Specimens: three transfascial gore-tex sutures, 6 protacks.Estimated blood loss: 30 cc.Description of procedure: ¿the patient was taken back to the operating room, placed under general endotracheal anesthesia.The patient was prepped and draped in the usual fashion.Surgery began with a 5 mm optical trocar access on right upper quadrant paramedian line of the abdomen.The abdomen was accessed and insufflated successfully.The abdomen was inspected.There were some adhesions over the gore-tex mesh.A left lower quadrant paramedian 5 mm trocar was placed.Using sharp and blunt dissection, adhesions were taken down.The right upper quadrant was inspected and a pseudocapsule over gore-tex.This was excised over the patient¿s area of pain.Three transfascial stitches were identified in the right upper quadrant where patient had pain and these were removed sequentially.Six protacks in this region were also removed and removed from abdomen.This right upper quadrant portion of the gore-tex mesh was loosely tacked back down using secure strap.The abdomen was inspected.There was no significant bleeding or abdominal pathology.The cavity was desufflated and the trocar ports were removed.The skin was closed using skin staples due to the patient¿s previous reaction to steri-strips.This concluded the operation, which the patient tolerated with no difficulties.¿ complications: none.Condition: stable.Disposition: he was transferred to recovery in good health.(b)(6) 2017:(b)(6) medical center.(b)(6) md.Operative report.Preoperative evaluation: he is a 39-year-old male with a multiply recurrent right lower abdominal hernia that is been repaired multiple times, both open and laparoscopic, with multiple prior mesh repairs.This has recurred and he is brought to the operating room for therapy.I did make known to the patient that his main problem was the fact that he had a lack of musculature and this makes this operation quite complex.Procedure in detail: ¿the patient brought to the operating room, placed in a supine position on the operating table and underwent general anesthesia.Subsequent to that he was prepped and draped in routine fashion to expose abdomen whereupon a non bladed trocar was utilized to enter the abdomen.We put the 5 mm, we then ultimately found significant adhesions which were briefly taken down until we could get a 2nd trocar placed.We continued to take down the adhesions until we placed all of the robot trocars and replaced the 5 with a 12.The 12 was in the right upper quadrant.We then docked the robot and began at a very tedious dissection that took us 45 minutes just to lyse the adhesions robotically to the point that we could make the planned open incision.There were still multiple adhesions which did require a significant takedown.In all we spent 2-1/2 hours taking down adhesions, far beyond the usual case.This was due in part to the multiple meshes which appeared to be dual mesh, perhaps a sepramesh and perhaps proceed.These were left in situ.It was apparent during the dissection that the lower portions of all of these had come off the lower abdominal wall and for this reason, we dissected down into the preperitoneal space.The bladder was taken down.We then chose a 20 x 30 center core mesh and placed this into the pelvis we secured it with multiple firings of the protac and placed some transfascial sutures through it as well.At that point, once this was done, which of itself was quite tedious we then closed the prior meshes with a running #1 prolene suture.The center core was then tacked with both a protac and the __ [sic] to close the gaps between the transfascial sutures.We then under direct vision placed an additional placating suture of the prior mesh and closed the subcu with a running 2-0 statafix suture and the skin was staple closed of all the incisions.Sterile dressings were applied.He was allowed to return to the recovery room in satisfactory condition having tolerated the procedure well.(b)(6) 2017: (b)(6) medical center.Operating room implant record.Implant sticker.Gore® synecor biomaterial.Ref: gkfr2030.Sn: 15310226.Expiration date: 2019-07-20.The records confirm a gore® synecor biomaterial (gkfr2030/15310226) was implanted during the procedure.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions: h6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.Medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating.Manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 12704676.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.